Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Through a link on a Youtube video.
What is your current age, height, weight?
26. 194cm. 90kg.
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
100mg (5 á 20mg) pr day.
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
How old were you, and WHEN (date) did you start the drug?
21. Started late summer 2014.
How old were you when you quit, and WHEN (date) did you quit?
I turned 22 right before I quit the drug. I can´t remember the exact date.
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
I can´t remember. I just remember very dry skin and red skin/facial flushing.
What side effects did you experience that have yet to resolve since discontinuation?
Mainly, chronic sinusitis, which came on 6 months after discontinuation. It is a constant pressure behind my eyes, nose, cheeks and forehead, day in and day out for 4 years. This has recently been getting a lot better though after some changes I have made the last 3 months.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[ ] Loss of Libido / Sex Drive
[ ] Erectile Dysfunction
[ ] Complete Impotence
[ ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[*] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[*] Emotional Blunting / Emotionally Flat
[*] Difficulty Focusing / Concentrating
[*] Memory Loss / Forgetfulness
[*] Stumbling over Words / Losing Train of Thought
[*] Slurring of Speech
[*] Lack of Motivation / Feeling Passive / Complacency
[*] Extreme Anxiety / Panic Attacks
[*] Severe Depression / Melancholy
[*] Suicidal Thoughts
[*] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[*] Testicular Shrinkage / Loss of Fullness
[*] Genital numbness / sensitivity decrease
[*] Weight Gain
[*] Gynecomastia (male breasts)
[ ] Muscle Wastage
[*] Muscle Weakness
[ ] Joint Pain
[*] Dry / Dark Circles under eyes
[*] Prostate pain
[*] Persistent Fatigue / Exhaustion
[*] Stomach Pains / Digestion Problems
[*] Constipation / “Poo Pellets”
[*] Vision - Acuity Decrease / Blurriness
[*] Tinnitus (ringing or high pitched sound in ears)
[*] Hearing loss
[ ] Increased hair loss
[*] Frequent urination
[*] Lowered body temperature
[*] Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I have actually not linked this drug to my symptoms. I have not been part of any forum or discussed this with any doctor or anybody, because I didn´t think that it had something to do with it. It wasn´t on my mind, until very recently. (I struggle with thinking clearly, so it´s hard to put my thoughts into words and explain this.) I´ve been doing natural therapy on my own.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
I don´t have that.
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I had extremely bad acne starting from age 18. Not much on my face though, which I have seen other people have. I had it mainly on my neck, shoulders, chest, upper arms, back.
As a side note I´ve also had pretty bad social anxiety from an early age, like 5 or 6 yo. Always been very stressed out. Nervous. So I have always thought my symptoms were psychological in nature (the acne being psychosomatic). I don´t think so anymore.
So I had extreme acne, and I didn´t really do anything about it for a long time, because I had so much anxiety. But after several months back in late February 2014 I finally went to the doctor and got antibiotics for 3 months. It did nothing. Then I tried a vegetarian diet for 8 weeks, which gave me acne even on my cheeks and forehead where I didn´t have any previously. So i quit that. And then a couple of months later I started the accutane treatment. Started out with 2 capsules of 20mg each, and then built pretty quickly up to 5 capsules a day.
My memory is not so sharp anymore, so it is difficult to describe the events that took place. But I at least remember having extremely dry skin after awhile, and some nosebleeds I think. I also remember my face becoming hot and flushing very easily.
The drug got rid of the acne, and left me with a lot of scars. But overall the scars were not too bad actually (the dermatologist prescribing me the drug agreed).
I also had horrible anxiety most of the time, during and after the treatment. 6 months after I ended the treatment I noticed a pressure in my sinus area in my head that came on during stress. This increased during the next several months until it became a chronic, constant head pressure day in and day out, accompanied by dizziness, blurry vision, inability to think clearly, lack of emotions, Parkinson like symptoms; like inability to walk in a straight line, rigid movements, involuntary head movements/tiny seizures, lifeless/dead look in my eyes where the whites below my eyes were showing constantly, unable to show emotion, feeling nothing, muscle weakness, muscle cramps, apathy, lack of energy, chronic fatigue, oversleeping (like 12 sometimes 14 hours), social anxiety, panic attacks, agoraphobia, mild depression, helplessness, some manic behaviour, mild-moderate psychosis, frustration, irritability, anger, aggressiveness, vomiting, feeling like my throat is getting tighter, my behaviour in public being “off” although not being able to recognise it at the time, toenail fungus, dry and brittle nails, dry skin, dry eyes, hyperpigmentation where the acne have been, bad memory, my life/situation not even feeling real, asocial/not wanting to socialize/isolating myself, hypersexual, extremely stressed out, pushing myself extremely hard (manic, self-harm)…
No doctor ever took me seriously. Said it´s all psychological, offering me medication I don´t want to take, like anti-anxiety and SSRI. I tried some Sobril (anti-anxiety), but it didn´t work on me.
Most of these symptoms I had for 4 years straight, but the last 3 months I have actually seen a 40-50% improvement in my symptoms. The sinusitis is around 50% better, the Parkinson like symptoms I described are as good as gone, I have more energy, more positive emotions, my eyes look better, my sleep is way better, I´ve calmed way down, not stressed anymore, not hypersexual anymore (which I used to self-medicate with masturbation and porn, but now my desire is actually more towards the real deal, like I want a real girl now. Porn feels so boring now, like I don´t actually want to look at it). My toenails are a lot better. And so on.
Even though I have improved, my symptoms are still bad enough to hinder me from living a normal life. And again, I don´t know if accutane did this, or contributed to this, but what I´m basically doing now is a Vitamin A elimination diet where I have as little Vitamin A in my diet as possible. Time will tell if this is the right thing to do. During those 4 years I have tried a lot of other different treatments, like Paleo, ketogenic diet, carnivore, cold thermogenesis, getting a lot of sunlight, avoiding EMF and blue light, social exposure therapy, meditation, nofap, mental training, Faster EFT… Nothing ever worked, and I suspect many of them made me worse. Anyway, I think I´ll make a journal or something.